Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Started taking thyronorm 25mg. Feeling breathlessness. What should I do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 442 Questions
i started taking thyronorm 25mug today as my tSH is 5.1 as prescribed by my doc. i feel breathlessness now. what should i do now. i delivered 8 months back and still breast feeding
Posted Fri, 10 Aug 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Sourav Ganguly 1 hour later

Thanks for your query.

One of the side effects off thyroxine is respiratory problem. In 16%-25% cases it resolves within 3-4 weeks after starting of treatment. But sometimes there is dosing problem - so suddenly body thyroid hormone level increase giving rise to hyperthyroidism like picture. So patients having palpitation, chest discomfort, respiratory problem, tremor, etc., the symptoms can be precipitated and in such cases there is need of urgent dose reduction of thyronorm.

So please consult with your physician earliest; thyroid function test needs to be done. Based on the report he can understand the cause of respiratory distress - whether it is a side effect or overdose of thyronorm and adjust the dose of thyronorm accordingly.

A woman who is hypothyroid and taking thyroid hormone replacement should continue it as prescribed by her endocrinologist/physician. Stopping thyroid hormone or reducing the doses at this time is not recommended because that will lead to insufficient treatment for hypothyroidism and puts the woman at risk of various symptoms and side effects of hypothyroidism. More over proper thyroid hormone replacement is actually necessary for normal lactation and to maintain a sufficient milk supply.

Hope I have answered your query. If you have any further questions I will be happy to help
If you do not have any clarifications, you can close the discussion and rate the answer and write a review.

Wish you good health.

Dr Sourav Ganguly
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor